Alert archive / Massachusetts / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Boston/Norton, MA

July 10, 20256 counties in Massachusetts

NWS Boston/Norton, MA issued this flash flood warning at Jul 10, 2025, 6:01 AM EDT for 6 counties in Massachusetts. It was in force for 3 hr. 35 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2025, 6:01 AM EDT (10:01 UTC)
Expired
Jul 10, 2025, 9:00 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 19 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:44 AM EDTFLASH FLOOD2 Wsw Quincy, MAIn Quincy, significant flooding was occurring on the Southeast Expressway.
Jul 10, 6:44 AM EDTFLASH FLOOD2 Wsw Quincy, MAIn Quincy, significant flooding was occurring on the Southeast Expressway.
Jul 10, 6:44 AM EDTFLASH FLOOD2 Wsw Quincy, MASignificant flooding on the Southeast Expressway.
Jul 10, 6:44 AM EDTFLASH FLOOD2 Wsw Quincy, MASignificant flooding on the Southeast Expressway.
Jul 10, 6:55 AM EDTFLASH FLOOD2 N Braintree, MAIn Braintree, the ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOOD2 N Braintree, MAIn Braintree, the ramp off southern rotary was flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOOD2 N Braintree, MARamp off southern rotary was flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOOD2 N Braintree, MARamp off southern rotary was flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOODWalpole, MAIn Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOODWalpole, MAIn Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOODWalpole, MAIn Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio.
Jul 10, 6:55 AM EDTFLASH FLOODWalpole, MAIn Walpole, a car was stuck in flooding in front of Town Hall. Report relayed by Amateur Radio.
Jul 10, 7:05 AM EDTFLASH FLOODSharon, MAIn Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio.
Jul 10, 7:05 AM EDTFLASH FLOODSharon, MAIn Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio.
Jul 10, 7:05 AM EDTFLASH FLOODSharon, MAIn Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio.
Jul 10, 7:05 AM EDTFLASH FLOODSharon, MAIn Sharon, significant street flooding was reported on Canton St, Norwood St, Hampton Rd by Oak Hill Dr, and on Dean St at the railroad bridge. A car was stuck in flooding on Commercial St. Report relayed by Amateur Radio.
Jul 10, 7:33 AM EDTFLASH FLOOD1 N Randolph, MAIn Randolph, North Main St by Forest St was flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 7:33 AM EDTFLASH FLOOD1 N Randolph, MANorth Main St by Forest St flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 7:33 AM EDTFLASH FLOOD1 N Randolph, MANorth Main St by Forest St flooded and impassable. Report relayed by Amateur Radio.
Jul 10, 7:38 AM EDTFLASH FLOOD1 Se Mattapan, MAIn Milton, Lincoln St was flooded.
Jul 10, 7:38 AM EDTFLASH FLOOD1 Se Mattapan, MAIn Milton, Lincoln St was flooded.
Jul 10, 7:38 AM EDTFLASH FLOOD1 Se Mattapan, MAIn Milton, Lincoln St was flooded.
Jul 10, 7:48 AM EDTFLASH FLOODMilton, MAIn Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio.
Jul 10, 7:48 AM EDTFLASH FLOODMilton, MAIn Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio.
Jul 10, 7:48 AM EDTFLASH FLOODMilton, MAIn Milton, flooding on I-93 southbound was up to the guard rail. Report relayed by Amateur Radio.
Jul 10, 7:54 AM EDTFLASH FLOOD2 Sw Quincy, MAI-93 northbound closed due to flooding in the Furnace Brook area.
Jul 10, 7:54 AM EDTFLASH FLOOD2 Sw Quincy, MAI-93 northbound closed due to flooding in the Furnace Brook area.
Jul 10, 7:54 AM EDTFLASH FLOOD2 Sw Quincy, MAIn Quincy, I-93 northbound was closed due to flooding in the Furnace Brook area.
Jul 10, 8:02 AM EDTFLASH FLOOD1 E Weymouth, MAIn Weymouth, several vehicles were stranded in flood waters.
Jul 10, 8:02 AM EDTFLASH FLOOD1 E Weymouth, MAIn Weymouth, several vehicles were stranded in flood waters.
Jul 10, 8:02 AM EDTFLASH FLOOD1 E Weymouth, MAIn Weymouth, several vehicles were stranded in flood waters.
Jul 10, 8:45 AM EDTFLASH FLOOD1 N Braintree, MAMBTA reported Red Line T service suspended between Quincy Adams and Braintree due to flooding at Braintree.
Jul 10, 8:45 AM EDTFLASH FLOOD1 N Braintree, MAMBTA reported Red Line T service suspended between Quincy Adams and Braintree due to flooding at Braintree.
Jul 10, 8:47 AM EDTFLASH FLOOD1 S Weymouth, MAIn Weymouth, a car was stranded due to flooding at the intersection of Prince St and Lake St. The Weymouth Landing area was closed due to flooding.
Jul 10, 8:47 AM EDTFLASH FLOOD1 S Weymouth, MAIn Weymouth, a car was stranded due to flooding at the intersection of Prince St and Lake St. The Weymouth Landing area was closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

465 
WGUS51 KBOX 101001
FFWBOX
MAC005-017-021-023-025-027-101300-
/O.NEW.KBOX.FF.W.0008.250710T1001Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
601 AM EDT Thu Jul 10 2025

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Eastern Worcester County in central Massachusetts...
  Norfolk County in eastern Massachusetts...
  Southwestern Suffolk County in eastern Massachusetts...
  Southeastern Middlesex County in northeastern Massachusetts...
  Northwestern Bristol County in southeastern Massachusetts...
  Northwestern Plymouth County in southeastern Massachusetts...

* Until 900 AM EDT.

* At 601 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Boston, Brockton, Quincy, Newton, Brookline, Weymouth, Braintree, 
  Natick, Randolph, Franklin, Needham, North Attleborough, Norwood, 
  Milford, Milton, Stoughton, Attleboro, Dedham, Walpole and 
  Mansfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4231 7117 4235 7105 4230 7100 4215 7082
      4204 7107 4194 7135 4197 7138 4198 7138
      4199 7138 4200 7138 4202 7138 4202 7140
      4202 7142 4216 7157

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

RM
1 follow-up statement
699 
WGUS71 KBOX 101143
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
743 AM EDT Thu Jul 10 2025

MAC005-017-027-101153-
/O.CAN.KBOX.FF.W.0008.000000T0000Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bristol MA-Middlesex MA-Worcester MA-
743 AM EDT Thu Jul 10 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN WORCESTER, 
SOUTHEASTERN MIDDLESEX AND NORTHWESTERN BRISTOL COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 400 PM EDT Thursday for 
portions of northern Connecticut, Massachusetts, and Rhode Island.

&&

LAT...LON 4235 7105 4230 7100 4216 7084 4209 7108
      4209 7109 4208 7113 4207 7119 4210 7129
      4213 7133 4217 7138 4227 7117

$$

MAC021-023-025-101300-
/O.CON.KBOX.FF.W.0008.000000T0000Z-250710T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Norfolk MA-Plymouth MA-Suffolk MA-
743 AM EDT Thu Jul 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING 
FOR CENTRAL NORFOLK, SOUTHWESTERN SUFFOLK AND NORTHWESTERN PLYMOUTH 
COUNTIES...

At 743 AM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. The expected rainfall rate is 0.75 to 1.5 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Boston, Brockton, Quincy, Weymouth, Braintree, Randolph, Norwood, 
  Milton, Stoughton, Dedham, Walpole, Easton, Hingham, Canton, 
  Sharon, Rockland, Foxborough, Abington, Westwood and Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4235 7105 4230 7100 4216 7084 4209 7108
      4209 7109 4208 7113 4207 7119 4210 7129
      4213 7133 4217 7138 4227 7117

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR

$$

RM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:40 AM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 10, 3:40 AM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
340 AM EDT Thu Jul 10 2025

.SYNOPSIS...
Moderate to heavy rain this morning, tapering off this
afternoon. Not as warm today, but still very humid with
dewpoints in the 70s. Warmer and drier conditions return Friday,
continuing through the weekend before summertime heat and
humidity make a return for the start of the week along with
unsettled conditions.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Key Points

 * Heavy rain with localized flash flooding possible this morning
   into the early afternoon

 * Isolated strong to severe thunderstorms possible across western
   MA and CT late this afternoon

A 500mb shortwave and surface low-pressure system will cross the
region this morning.  With strong lift from 850mb frontogenesis and
PWATS approaching 2 inches, there will likely be very heavy rain
this morning with localized flash flooding where stronger convection
can develop.  Opted to issue a flood watch this morning as HREF 6hr
PMM shows swaths of 2-4inches possible this morning across much of
Eastern MA, CT, and much of RI.  HREF also shows moderate probs 30-
40% to exceed 10 year ARIs and low probs (5-10%) to exceed 100 year
ARIs. Rain begins to taper off in the west to east today,
lasting into the early evening hours across the Cape and
Islands. If enough clearing can occur in western MA and CT,
there could be some isolated strong to severe thunderstorms as
roughly 500-100 J/kg of Cape builds. The best shear remains east
of the instability axis, likely leading to pulse thunderstorms
with the main threat being gusty winds. High temperatures stay
in the 70s today with dewpoints around 70F as well.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Key Points

 * Mainly dry with warm and humid conditions

 * Low chance for a isolated strong to severe thunderstorm
   across western MA and CT

The low-pressure system moves offshore with rising heights and drier
air aloft moving in for Friday.  Unfortunately, the drier air aloft
is unlikely to bring relief to the 70-degree dewpoints on Friday.
High temperatures warm in the 80s with heat indices approaching 90F.
Skies start mostly cloudy Friday, but clouds begin to scatter
out in the afternoon, which could allow for a couple of isolated
thunderstorms to form if it can overcome the subsidence aloft.
Again, the environment supports the possibility for pulse severe
thunderstorms with instability nearing 1000 J/kg, but with less
than 30 knots of shear.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Key Messages:

* Trending drier through the weekend
* Summertime heat and humidity return early next week, with highs in
  the upper 80s to low 90s possible Monday through Wednesday
* Daily chances for isolated, non-severe showers and thunderstorms

Saturday and Sunday

After a wet and unsettled week, we’ll begin transitioning to drier
weather this weekend as an area of high pressure settles over
the coastal waters to our east. This will support east/southeast
flow through Sunday, resulting in relatively cooler
temperatures (upper 70s to low 80s) east of I-495 along with
sunny and dry conditions.

Across the interior, temperatures will be near normal, with daily
highs in the mid to upper 80s. Elevated dewpoints in the upper 60s
to low 70s will support diurnal instability west of I-495, leading
to a slight chance of a pop-up afternoon shower or thunderstorm
across the interior this weekend.

At this time, there are no signals indicating a risk for severe
thunderstorms, as weak wind fields should suppress the wind shear
needed to support deep moist convection. Any storms that do develop
should collapse relatively quickly. Minimal, if any, thunderstorm
activity is expected across eastern areas, as onshore flow/marine
air should help stabilize the atmosphere.

Monday through Wednesday

Prevailing southwest flow returns on Monday, which will support
rising temperatures across southern New England. Highs will reach
the mid to upper 80s on Monday. A few scattered thunderstorms may
also develop across the interior, as a pulse of shortwave energy
could move through the Northeast Monday afternoon.

There is still no strong signal for the presence of deep-layer wind
shear needed to support severe weather, but some uncertainty remains
this far out.

By Tuesday, ensemble guidance suggests increasing heat, with a
40 to 50% chance of high temperatures exceeding 90 degrees
across southern New England on both Tuesday and Wednesday. While
there is no clear signal for widespread precipitation during
the middle of next week, the typical slight chance for a diurnal
thunderstorm remains possible.

Stay tuned for further details.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06Z TAF Update...

Tonight...Moderate to high confidence.

IFR/LIFR for much of the region, with low end MVFR/IFR in the CT
river valley. Showers and thunderstorms have already begun to
move into western MA. These cells will be capable of producing
very heavy rain with near zero visibility. Heaviest rain should
end across western terminals around sunrise, while arriving in
eastern terminals between 09-11z.

Thursday...Moderate confidence.

IFR/LIFR with moderate to heavy rain with some embedded thunder
continuing across eastern terminals through 12-15z, 15-18z for
the Cape and Islands. Lingering light rain likely continues past
18z in the east, meanwhile, western terminals could see
isolated thunderstorms in the late afternoon, closer to 20-23z.
Unlikely cloud cover clears enough across eastern terminals for
afternoon thunderstorms.

Thursday Night...

IFR/LIFR ceilings return with light/variable easterly. Some
showers/storms possible along the south coast.

KBOS Terminal...High Confidence

Ceilings coming down to LIFR with onshore flow. Moderate to
heavy rain with embedded thunder possible this morning through
about 16z, then lighter rain and IFR CIGS for the remainder of
the day. LIFR possible again tonight with onshore flow

KBDL Terminal... High Confidence

MVFR/IFR this morning with moderate to heavy showers and
thunderstorms through about sunrise, then lingering light
showers though the rest of the morning. Isolated thunderstorms
possible this afternoon, mainly after 20-21z.

Outlook /Friday Night through Monday/...

Friday Night: VFR.

Saturday: VFR. Slight chance SHRA, slight chance TSRA.

Saturday Night through Sunday: VFR.

Sunday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA.

Monday: Mainly VFR, with local MVFR possible. Chance SHRA,
chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Thursday to Thursday Night: Moderate confidence.

Strong thunderstorms crossing the waters this morning. Gusts of
40-50 knots possible with heavy rain and near zero visibility.
Rain continues for much of the day, tapering off this evening.
Low clouds and fog continue through tonight.

Winds 10-15 kts out of the SSE on the southern waters and out of
the E to NE on the eastern waters. Winds closer to the shores
along the south coast may be more NE. Seas 2-4 ft.

Outlook /Friday Night through Monday/...

Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through this afternoon for CTZ004.
MA...Flood Watch through this afternoon for MAZ004>007-012>021-026.
RI...Flood Watch through this afternoon for RIZ001>007.
MARINE...None.

&&

SYNOPSIS...KP/RM
NEAR TERM...KP
SHORT TERM...KP
LONG TERM...RM
AVIATION...KP
MARINE...KP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:10 AM EDTFlood WatchBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more8 hr
Jul 10, 2:43 AM EDTSpecial Marine WarningBOX62 min
Jul 10, 8:15 AM EDTFlash Flood Warning Considerable damage threatBOXNorfolk, Plymouth, Suffolk3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.